It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • old subject : weight gain on SSRIs ??

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-13-2006, 08:47 AM   #1
    Pamzer
    Junior Member
    (female)
     
    Pamzer's Avatar
     
    Join Date: Jan 2006
    Posts: 33
    Pamzer HB User
    old subject : weight gain on SSRIs ??

    Hi. I'm new here. I searched the subject and found this board, but with 2 year old Q/As. I started Zoloft in the spring of 2005. The doctor assured me there is no truth to a relationship between SSRIs and weight gain. He said they do not affect metabolism, but some people eat more ( or less ) because they feel better. With sincere effort to IMPROVE my lifestyle, ( nutritionally and actively ) I have gained between 12-15 lbs. I am afraid to stop taking Zoloft because it has helped my emotional state to some degreee ( not completely ) . So where is the general opinion ... do SSRIs contribute to weight gain ? My next appt is a week from today, and I am considering discontinuing Zoloft and askign for an anti-anxiety med, which is what I thought I needed in the first place. Any thoughts ? Thank you. ~Pam

     
    Sponsors Lightbulb
       
    Old 01-13-2006, 11:20 AM   #2
    Picali
    Veteran
    (female)
     
    Picali's Avatar
     
    Join Date: Apr 2005
    Posts: 470
    Picali HB User
    Re: old subject : weight gain on SSRIs ??

    Hi Pam

    I'm afraid to say your doctor is talking rubbish - weight gain on anti-d's is very common - there's been a recent thread about it although I can't remember if it was here or on the bi-polar board.

    I've no idea why some doctors deny the link, seems to me to be very obvious, but I've had the same situation as you are in now.

    I think where you go next depends on how much the weight is bothering you. I got to a stage where the side effects were as troublesome as the depression had been. The only anti-d I've taken that worked and didn't make me put on weight was amitryptylene (sp?) - an old one that a lot of doctors won't prescribe anymore.

    I've had great results with homeopathy - very effective, no side effects, no problems - you might want to investigate the complementary route as a longer term solution. In the meantime, if you feel an anti-anxiety med would help relieve your symptoms then I'd insist on it - I've always felt that we know our own bodies and minds better than the doctors do. Stick to your guns.

    Good luck x

     
    Old 01-13-2006, 06:47 PM   #3
    Pamzer
    Junior Member
    (female)
     
    Pamzer's Avatar
     
    Join Date: Jan 2006
    Posts: 33
    Pamzer HB User
    Re: old subject : weight gain on SSRIs ??

    Picali ... thank you so very much for your reply. If you ever have time to write, I would love to know what homeopathic combination has helped you.
    My e-mail address is ( [email]REMOVED[/email]. Today I began to cut back the zoloft. There have been a few times I have missed ... like when I couldn't recall whether or not I took it, and didn't want to risk taking it twice - not that that has any thing to do with anything, but I guess I'm telling myself I am not afraid to do this. I know my problem is anxiety . I deal with anxiety, dread and stress ... all factors in my life that can easily be explained , but can't simply be eliminated . Anyway, I started cutting back today and I also STARTED omega 3-6-9s and Vit E. There are so many products that are supposed to be great alternatives ... too many to be able to just pick one. I found one site that has a vitamin product with quite a few warnings about taking it WHILE you still have a significant level of SSRI in your system. It warns of SSRI syndrome. With that warning, it seems like a product I might look into. I won't mention it here because I dont want to turn this into a product discussion, but perhaps it's something you know about. Anyway, if you care to write, I welcome your experience. Thanks again for your reply.
    ( I'll search for that thread you mentioned ) ~Pam





    Please read the posting rules which explain that offering or asking off board contact is not permitted. The boards are to be used for on board sharing, only. The email and private message features are turned off so that use of the message boards remain anonymous. The only contact you may make with members is to post on the board.

    Last edited by moderator2; 01-14-2006 at 07:09 AM. Reason: please read and follow the posting rules

     
    Old 01-14-2006, 01:17 PM   #4
    Picali
    Veteran
    (female)
     
    Picali's Avatar
     
    Join Date: Apr 2005
    Posts: 470
    Picali HB User
    Re: old subject : weight gain on SSRIs ??

    Hi Pam

    Glad to hear that you're able to get hold of some good vits - it is a huge market, I have to say I've found the pricier end of the market better (unfortunately!).

    I've had several different homeopathic remedies now, they're tailored to your individual needs so what works for one person may not be the same that someone else needs. Instead of treating you for anxiety/depression/stress/what ever it is (as the conventional docs do), they take a detailed history from you re yourself, your family and ask all sorts of questions (including sometimes quite odd ones like what sort of foods you like - bizarre was my first thought, but it is relevant!). The idea is that external changes disrupt the body's natural balance and cause illness, whatever for it takes. The changes can be physical, emotional or mental and could have happened very recently or date back to early childhood. When they feel they've identified possible triggers they start trying to treat each one - they'll give you a little dose of whatever caused the problem (kind of like the way a vaccination makes you immune to the illness) - the little dose they give you kick-starts the body's own healing system again and the idea is, in time, the body sorts itself out. You've treated the root of the problem, so the symptoms - depression/anxiety etc go away.

    It often takes a series of treatments, depending on how many triggers there may be, your age, how quickly your body responds. Sometimes the symptoms can worsen for a few days whilst the body responds (in the same way a vaccination can make you poorly), so you may need to be prepared for that. I've felt quite dramatic changes within a few days and now know enough to keep a couple of over the counter remedies at home and treat myself if I need to. It can be expensive, but quite honestly the regular meds were stopping me from working anyway as the side effects were so bad.

    Sorry to waffle on a bit. I hope that gives you a bit of info that might be useful.

    Let us know how you're getting on. Just to say, please don't ever just come off your regular meds, that can be really dangerous, and consult with a professional about taking other treatments with your regular stuff - I'm just trying to say don't suddenly go off and do it solo.

    Best wishes

    Janine

     
    Old 01-14-2006, 06:17 PM   #5
    Pamzer
    Junior Member
    (female)
     
    Pamzer's Avatar
     
    Join Date: Jan 2006
    Posts: 33
    Pamzer HB User
    Re: old subject : weight gain on SSRIs ??

    Thanks, Janine ! SO I gather you went to a professional who specializes in homepathy. Is that a specialty area one can look up specifically ? I have only referred to our local phone book, and there are no homeopathic practices listed. I woudl guess I can get infomation abotu parctitioners from our local health food stores. They must know who refers people in for particular products. Thanks very much. I feel hopeful !
    ~Pam

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Anyone GAIN weight on 5-htp? littlekinder Depression 2 01-25-2013 08:05 AM
    How do antidepressant medications like Zoloft or Lexapro cause weight gain? Jamesonhere Anxiety 18 06-14-2008 05:17 AM
    Weight gain on AD's sunshine0806 Depression 18 01-28-2007 10:20 AM
    Weight gain with SSRIs? JaretPob Anxiety 1 08-02-2006 12:08 PM
    Zoloft/Paxil Weight Gain??!?!? tgreyz Depression 20 04-24-2006 12:31 PM
    Topomax and weight loss - does it stay off wxKathy2 Bipolar Disorder 12 02-19-2006 03:49 PM
    SSRIs and weight gain Doug1984 Panic Disorders 3 12-04-2003 12:42 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:49 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!